MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Codes Leak/Splash (1354); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a syringe 0.5ml 31ga 8mm 10bag 500 pl/wg was unable to aspirate and had the plunger separates during use.The following was reported by the initial reporter: "it was reported that needle will not draw up insulin and the plunger rod separated from the syringe.Verbatim: consumer reported that the needle will not draw.Also stated that when he noticed that there was no insulin in the syringe he began to move the plunger rod up and down and then the plunger rod flew out of the syringe.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-04-19.H6: investigation summary: customer returned a single syringe with 0.5ml graduation marks.No pouch was returned for identification.The returned syringe had separated into two sections.The needle shield and hub had separated from the associated barrel.The hub has become lodged inside the shield.There is no damage to the connector at the distal tip of the barrel or the needle hub.No signs of use and no other defects found.The syringe could not be reassembled by hand to have it tested for general functionality.However, the plunger rod itself remains intact in the syringe barrel and can be pushed and pulled in the barrel without issue.A review of the device history record was completed for batch # 0307358 all inspections were performed per the applicable operations qc specifications.Based on the sample received, bd was able to find that the needle hub had separated from the barrel.As per manufacturing: capa (b)(4) has been opened to address this issue.

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11742893
Report Number1920898-2021-00488
Device Sequence Number4268710
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2025
Device Model Number928857
Device Catalogue Number928857
Device Lot Number0307358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1